Ask a doctor

Why would voluma cause swelling and tenderness two weeks after the injection?

I had voluma injected in my eye troughs for under eye bags and it worked great. Two weeks after the injections both eyes areas became swollen and very tender to the touch.It has been 3 days now and I am still swollen, the filler is shifting. I keep seeing lumps in different places. It is still very tender. I am waking up every morning with a bad headache. Does anyone know why this is happening now and how to stop it? I asked my doctor and he has no idea. thank you!

Doctor Answers (4)

Voluma delayed swelling

+1
It sounds as though you may have granuloma formation from the Voluma
Or it may have been injected into the tissue around the eyes, not under the skin.
If your doctor is not a Board Certified Plastic Surgeon or Ophthalmologist, I suggest you see one.
You may need Vitrase injections to dissolve the Voluma. best wishes


Atlanta Plastic Surgeon
4.5 out of 5 stars 21 reviews

Swelling and tenderness two weeks after Voluma

+1
What you are describing sounds like an infection of some kind, possibly cellulitis. I would recommend an in-person exam by your doctor, and/or a referral to someone else too if your injector isn't sure. If it is an infection, prompt treatment is key!

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Swelling after voluma

+1
You should return to your doctor and get a satisfactory explanation and treatment plan ASAP. If he can't help you, please see a plastic surgeon with experience with fillers.

Generally, fillers such as volume do not cause headaches and tenderness.

Best wishes.


Timothy Connall, MD
Portland Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Swelling and tenderness 2 weeks after filler injections

+1
I am sorry to hear that you're having difficulty after your Voluma injections. Without examining you, it is of course impossible to say with certainty why you are experiencing these symptoms. However, what you are describing sounds as if it may require  prompt treatment.  You might consider asking your doctor for a referral to another expert for a second opinion.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.